MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X50CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 135X50CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-56150
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Failure to Advance (2524); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the ultrasonic core broke.A 135x50cm ekosonic endovascular device was selected for use in a thrombolysis procedure to treat an occluded superficial femoral artery (sfa).During preparation, the catheter was vigorously flushed, and the ultrasonic core was inserted into the catheter, but it became stuck.Advancing the ultrasonic core wore through the catheter; it became kinked.It was very hard to push, and then very hard to pull out.Upon pulling the ultrasonic core back, it broke in two.The ultrasonic core was sticking out of the catheter and was grasped with a hemostat and pulled completely and fully out of the catheter.The catheter was fully intact and was successfully removed from patient.The procedure was completed with a good outcome using a non-boston scientific infusion catheter.No patient complications were reported.
 
Additional Manufacturer Narrative
Device eval by manufacturer: the ekosonic endovascular device was returned for analysis.Visual inspection confirmed that there were kinks in the infusion catheter approximately 28cm and 113cm from the strain relief.It was also observed that the ultrasonic core was broken and detached approximately 90cm from the luer barb.The reported events were confirmed.

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 135X50CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20360063
Report Number2124215-2024-61906
Device Sequence Number8126756
Product Code KRA
UDI-Device Identifier00858593006318
UDI-Public00858593006318
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K213422
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number500-56150
Device Catalogue Number500-56150
Device Lot Number8035309232
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2024
Initial Report FDA Received Date10/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexMale